I am on 200 mgs and the only prob I have is mania. The Lamictal keeps me a little on the manic side which resluts in occasional insomnia, hyperactivity, racing thoughts and absentmindedness- all from my own mania. Otherwise, I have not noticed anything and I am better than ever since being on the Lamictal.
All of you are so lucky you did not suffer any bad side effects from this drug. I unfortunetly DID.
I will never forget it either. I decided to try this medication for my bipolar, being I can't seem to find a drug that doesn't give me any bad side effects.
My psychiatrist has been very patient with me on trying to find one that suits me. I started on the suggested lowest dosage and worked my way up.
I was proud of myself that I finally stayed on a recommended medication without giving up from side effects. well that's when I started noting subtle changes. Heat attacks being the first one to notice.
I'm already in menopause caused by surgery. so it didn't happen to me gradually, but overnight. I am using hormones via patches now since 2005 and I don't get anymore night sweats or day sweats because of this.
not until I got up to the highest dosage did I suddenly become effected from just sitting under recessed lighting in my basement apartment. I would sit to read and that's when it would happen. then when I was just sitting in bed watching t.v., then when I was just doing normal activities, like cooking a meal. I didn't even go on the computer to read about the drug before hand, so that i wouldn't by chance get any negative symptoms or phantom symptoms just from reading what may happen.
I dont' know about other people, but I"m one of those type of people where all i have to do is READ about the potential side effects and I then wind up getting them. so I stay away from reading about a drug before I take it from now on.
I'm getting read to start a brand new medication called "abilify".
the sweating or heat flushes would start deep within my body and work it's way up to my head. it was like a deep furnace going on every time something would set it off. light being one of them.
Then I noticed that everything on my body began "growing". LOL, I didn't mind gaining in my breasts at all, being I could afford it in that area anyway, but mind you, I gained 20 pounds! and before i knew it, I couldn't fit into my jeans and shirts anymore! I couldn't afford to go out and buy an entire new wardrobe, so that's when I finally called my dr. to make an apptn. to discuss what was going on. The weight gain happened within a six to eight week period. OH, and another frustrating horrible symptom was I was losing my memory. it was effecting my short term memory horribly. I couldn't remember what I had read minutes ago, and I couldn't even finish a conversation because of word searching. I had the mind of an alzheimers patient or of a ninety yr old, not a 48 yr old.
I decided to stop taking it. We had increased the zoloft at this time also, so we weren't really sure which drug was causing all the trouble.
I stopped taking the lamictal completely,. and I decided to stay where I was at on the zoloft which is 50 instead of going up to 100 and I eventually lost the extra 20 pounds and am stable and stead which was my previous weight of 120.
my eyeballs almost fell out of my head when I stepped on the scale.
I thought for sure i'd never get the weight off again being i"m menopausal and it's harder for woman when they're at that stage in life.
Another side effect of it was the feeling of wanting to gorge myself on cakes and pastries or anything sugary. I could NOT get fullfilled! it was an insatiable desire to stuff my face. This has never happened to me before I was on that medicine so I knew it was one of the side effects and my Dr. even agreed with me when I shared this information with her.
I thought it would never go away, but it did when I stopped taking the drug.
this is why I said you are all fortunate to not suffer any of the horrible side effects I did while on Lamictal. I wish you all the best in your healing and hope that it helps you.
Ufortunately Abilify did nothing for me and i had aderax as well, then had 3 seizures and almost died (never had a seizure in my entire life) I had a mental break down in July. Now i'm on 50mg of Lamictal its not helping much everyday, So i started taking it every other day, not seeing much drastic change, but its helpin a lil. I am seein the doc on nov. 7th. As for side effects I've had insomnia, weightloss, no hungry, depression, thoughts fuzzy and forgetful, wandering mind, manic ands aniexty attacks high, mania, rapid speech, tiredness, distant from people. Now i'm more close to people and i spend more time with people. I'm tryin to go to bed before 12am, its working so far with the occasion 1-2 days a week, 1am -3am up. I am having issues with working out due to my disability and also chronic faitgue as well.
I wish you the best patteecake and hope this particular med. works out for you.
You've had your share of suffering, that's for sure.
your dr. wasnt' able to find out what caused your seizures?
Its' difficult to keep a job, let alone live life! with what we suffer with.
people who don't have an imbalance or people who dont' suffer physically, do not understand the way we feel or even think for that matter.
but I do understand what you're feeling and just want to let you know we're here for you.
I hope your medicine works this time. Go slow with it and before you know it, weeks, and maybe months will have gone by and you'll see that you're still on the medicine. that's my goal anyway.